[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Letters
August 2007

Intracranial Pressure Returns to Normal About a Month After Stopping Tetracycline Antibiotics

Arch Ophthalmol. 2007;125(8):1137-1138. doi:10.1001/archopht.125.8.1137

Tetracycline antibiotics are used widely, especially for the treatment of teenage acne vulgaris. Raised intracranial pressure with fulminant papilledema can occur as a rare, idiosyncratic adverse effect.13 The diagnosis is often delayed because obesity, a diagnostic clue associated with pseudotumor cerebri, is usually absent. Consequently, patients may have advanced visual field loss and impending blindness. To guide treatment, it would be useful to know how long intracranial pressure remains elevated after halting the use of tetracycline-class antibiotics.

First Page Preview View Large
First page PDF preview
First page PDF preview
×